Alert archive / New York / High Surf Advisories in 2011
High Surf Advisory 4, NWS New York, NY
NWS New York, NY issued this high surf advisory at Apr 28, 2011, 4:35 AM EDT for Nassau County, Suffolk County, New York. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 4:35 AM EDT (08:35 UTC)
- Expired
- Apr 29, 2011, 2:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS New York, NY
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 23 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WHUS41 KOKX 280835 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 435 AM EDT THU APR 28 2011 ...HIGH SURF AND BEACH EROSION INTO TONIGHT... NYZ080-081-179-282100- /O.NEW.KOKX.SU.Y.0004.110428T0835Z-110429T0600Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU- 435 AM EDT THU APR 28 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. * LOCATIONS...ATLANTIC FACING BEACHES ON LONG ISLAND. * SURF HEIGHT...SURF OF 6 TO 9 FT CAN BE EXPECTED ALONG THE ATLANTIC COAST. * TIMING...INTO THE EARLY MORNING HOURS FRIDAY. * IMPACTS...THE HIGH SURF WILL RESULT IN WASHOVERS AND MINOR TO MODERATE BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
3 follow-up statements
385 WHUS41 KOKX 281858 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 258 PM EDT THU APR 28 2011 ...HIGH SURF AND BEACH EROSION INTO TONIGHT FOR SUFFOLK COUNTY BEACHES... NYZ179-282000- /O.CAN.KOKX.SU.Y.0004.000000T0000Z-110429T0600Z/ SOUTHERN NASSAU- 258 PM EDT THU APR 28 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH SURF ADVISORY. $$ NYZ080-081-290300- /O.CON.KOKX.SU.Y.0004.000000T0000Z-110429T0600Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 258 PM EDT THU APR 28 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. * LOCATIONS...ATLANTIC FACING BEACHES ON SUFFOLK COUNTY. * SURF HEIGHT...SURF OF 5 TO 7 FT CAN BE EXPECTED ALONG THE ATLANTIC COAST. * TIMING...INTO THE EARLY MORNING HOURS FRIDAY. * IMPACTS...THE HIGH SURF WILL RESULT IN WASHOVERS AND MINOR TO MODERATE BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MS/PFM
529 WHUS41 KOKX 290233 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1033 PM EDT THU APR 28 2011 ...HIGH SURF AND BEACH EROSION INTO TONIGHT FOR SUFFOLK COUNTY BEACHES... NYZ080-081-290600- /O.CON.KOKX.SU.Y.0004.000000T0000Z-110429T0600Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1033 PM EDT THU APR 28 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. * LOCATIONS...ATLANTIC FACING BEACHES ON SUFFOLK COUNTY. * SURF HEIGHT...SURF OF 5 TO 7 FT CAN BE EXPECTED ALONG THE ATLANTIC COAST. * TIMING...INTO THE EARLY MORNING HOURS FRIDAY. * IMPACTS...THE HIGH SURF WILL RESULT IN WASHOVERS AND MINOR TO MODERATE BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
089 WHUS41 KOKX 290555 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 155 AM EDT FRI APR 29 2011 NYZ080-081-290700- /O.EXP.KOKX.SU.Y.0004.000000T0000Z-110429T0600Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 155 AM EDT FRI APR 29 2011 ...HIGH SURF ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... THE HIGH SURF ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING. SURF HEIGHT HAS DIMINISHED AND WILL CONTINUE TO DO SO TODAY...THEREFORE THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high surf advisory went out at Apr 28, 1:49 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 28, 1:49 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
149 AM EDT THU APR 28 2011
.SYNOPSIS...
A MOIST SOUTHERLY FLOW WILL DOMINATE OUR WEATHER INTO THURSDAY. A
COLD FRONT WILL CROSS THE AREA THURSDAY AFTERNOON AND EVENING...
FOLLOWED BY AN AREA OF HIGH PRESSURE FOR THE WEEKEND. A WARM FRONT
LIFTS NORTH OF THE REGION MONDAY. A COLD FRONT WILL SLOWLY
APPROACH FROM THE WEST TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ORANGE AND
PASSAIC COUNTIES TIL 4 AM. CONVECTION APPROACHING FROM THE SW
EARLIER THIS EVENING HAS ALL BUT DISSIPATED WITH THE MAIN AXIS OF
NOW WELL NORTH AND WEST OF THE AREA. ADDITIONAL ACTIVITY OVER THE
DC AREA IS STILL MANY HOURS AWAY AND THIS TOO IS SHOWING SIGNS OF
DISSIPATING. WATCH MAY NEED TO BE DROPPED AS AIR MASS CONTINUES TO
STABILIZE.
OTHERWISE...EXPECT SCATTERED SHOWERS OVERNIGHT WITH IMPULSES IN THE
SW FLOW ALOFT MOVING ACROSS THE NE. THERE MAY EVEN BE SOME DRIZZLE/LIGHT
RAIN AT THE COAST WITH A STRENGTHENING LOW-LEVEL JET OVER THE MARINE
LAYER.
MAY NEED TO CONSIDER ISSUANCE OF A DENSE FOG ADVISORY MAINLY OVER
THE COASTAL ZONES AS MILD DEWPOINTS ADVECT IN OVER THE COOLER
WATERS. CONTINUED SOUTHERLY FLOW SHOULD AT LEAST KEEP LOW STRATUS
AROUND INTO THURSDAY MORNING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
APPROACHING COLD FRONT WILL BRING BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS THURS...ESPECIALLY FROM MIDDAY INTO AFTERNOON.
ALTHOUGH INSTABILITY WILL BE LIMITED DUE TO EXTENSIVE CLOUD
COVER...JET DYNAMICS ARE STRONG AND WILL LEAD TO A LOW CAPE/
HIGH SHEAR ENVIRONMENT.
12Z MODELS AND SPC DAY 2 OUTLOOK FOCUS ON AREAS W OF NYC AS TO
BEST SEVERE POTENTIAL /LOWER HUDSON VALLEY AND NE NJ/...NAMELY
WIND DAMAGE IF ORGANIZED CONVECTION DEVELOPS. ACTIVITY SHOULD
BECOME MORE ELEVATED IN NATURE AS IT REACHES SOUTHERN CT AND LONG
ISLAND DUE TO STABILIZING SOUTHERLY FLOW NEAR COAST...BUT THESE
LOCATIONS MAY SEE STRONG WIND GUSTS AS WELL.
OF PERHAPS GREATER CONCERN IS HEAVY RAIN POTENTIAL. ENSEMBLES
INDICATE ANOMALOUSLY HIGH MOISTURE WITH PRECIPITABLE WATER VALUES
SURGING TO NEARLY 2 INCHES WHICH IS UNUSUALLY HIGH FOR THIS TIME
OF YEAR. IN ADDITION...STRENGTH OF 850 MB JET IS 4 TO 5 STANDARD
DEVIATIONS ABOVE NORMAL...LEADING TO STRONG MOISTURE TRANSPORT.
SO FAR THIS SYSTEM HAS PRODUCED FLASH FLOODING TO OUR W AND IT IS
CONCEIVABLE THAT RAINFALL WILL BE HEAVY ENOUGH TO PRODUCE
SIGNIFICANT URBAN FLOODING AND PERHAPS SMALL STREAM FLOODING AS
WELL. WHILE MOST LOCATIONS CAN EXPECT 0.50 TO 1.50 INCHES OF RAIN...
THE POTENTIAL EXISTS FOR AS MUCH AS 2 TO 3 INCHES IN A SHORT TIME.
AFTER COLLABORATION WITH NEIGHBORING OFFICES WE HAVE EXPANDED THE
FLASH FLOOD WATCH TO INCLUDE LOWER HUDSON VALLEY AND NYC/NASSAU
COUNTY. WE ARE NOT AS CONFIDENT THAT THESE RAINFALL RATES WILL
OCCUR ACROSS SOUTHERN CT AND EASTERN LONG ISLAND SO THESE
LOCATIONS HAVE BEEN LEFT OUT FOR NOW.
ACTIVITY WILL DIMINISH QUICKLY THU EVENING AS COLD FRONT MOVES
THROUGH. CLEARING FOLLOWS THU NIGHT.
REGARDING HIGH SURF...INCREASING SOUTHERLY FLOW WILL BRING
BUILDING SEAS AS HIGH AS 9 TO 12 FT OFFSHORE. THIS MAY RESULT IN
HIGH SURF ALONG S SHORE BUT WE ARE NOT CONFIDENT ENOUGH TO ISSUE A
HIGH SURF ADVISORY AT THIS TIME.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT EARLY IN THIS
PERIOD...BUT DEVIATE BEYOND THIS WEEKEND AS THE LONG WAVE UPPER
LEVEL PATTERN FURTHER AMPLIFIES WITH THE DEVELOPMENT OF STRONG
UPPER LEVEL RIDGE IN THE WESTERN AND CENTRAL ATLANTIC WHICH SLOWS
THE EXIT OF LONG WAVE TROUGH ACROSS THE EASTERN U.S...WHILE
ANOTHER LONG WAVE TROUGH DIGS AS IT ENTERS THE WESTERN STATES.
SO...TIMING OF SURFACE FEATURES WILL NOT BE VERY GOOD BEYOND
SUNDAY...BUT COULD ALSO MEAN DRY WEATHER MAY HANG IN INTO EARLY
NEXT WEEK.
FRIDAY...H5 LONG WAVE TROUGH WILL SLOWLY PUSH OUT OF THE REGION
LATE FRI AND FRI NIGHT...SO EXPECT MOSTLY SUNNY CONDITIONS AS
SURFACE HIGH BUILDS OUT OF THE EASTERN GREAT LAKES. DAYTIME HIGHS
WILL RUN MAINLY IN THE 60S. DO NOTE ANOTHER WEAK SURFACE
TROUGH/REFLECTION OF THE UPPER TROUGH WORKING THROUGH DURING THE
DAY. COULD SEE ISOLD SHOWERS ACROSS THE NW ZONES /PUTNAM AND
ORANGE COUNTIES/ BUT NOT A WHOLE LOT OF SUPPORT OR MOISTURE TO
WORK WITH. THIS TROUGH MAY CAUSE WINDS TO BECOME A BIT GUSTY
DURING THE AFTERNOON AS IT MOVES THROUGH...WHICH MAY ALLOW FOR
BETTER MIXING AND LOWERING OF DEWPTS. THIS...IN TURN...MAY ALLOW
TEMPS TO RISE A BIT HIGHER THAN CURRENTLY FORECAST. FOR
NOW...CARRYING W WINDS AT 10-15 MPH.
SATURDAY-SUNDAY...WITH AMPLIFIED LONG WAVE UPPER PATTERN IN
PLACE...SURFACE FEATURES WILL TEND TO SLOW DOWN. SO...EXPECT A
RATHER NICE WEEKEND FOR THE MAJORITY OF THE REGION. HIGH PRES WILL
BUILD OFFSHORE S OF LONG ISLAND DURING THE WEEKEND...WHICH MEANS
RATHER PLEASANT AND DRY WEATHER. EXPECT HIGHS MAINLY IN THE 60S TO
LOWER 70S...BUT COOLER ALONG THE COAST WITH SEA BREEZES KICKING
UP.
MODELS START TO DIVERGE LATER SUNDAY AND SUNDAY NIGHT TIMING THE
APPROACH OF NEXT FRONTAL SYSTEM FROM THE LAKES AND MIDWEST. NOTING
THE HIGHLY AMPLIFIED UPPER PATTERN...FEEL THAT THE GFS IS MOVING
THIS NEXT FEATURE TOO FAST. THE GGEM AND ECMWF APPEAR TO BE
HANDLING THIS A BIT BETTER...SO WENT ALONG WITH A BLEND OF THEIR
SOLUTIONS TO KEEP DRY CONDITIONS THROUGH SUNDAY. MAY START TO SEE
CLOUDS APPROACHING SE NY/N NJ SUNDAY NIGHT AS WARM FRONT APPROACHES.
MONDAY...CONFIDENCE FOR THIS PORTION OF THE FORECAST DECREASES
DURING THIS TIMEFRAME WITH A VARIETY OF SOLUTIONS FOR THE TIMING
OF THE APPROACHING FRONT. FOR NOW...KEPT MAINLY SLIGHT CHANCE POPS
FOR MOST AREAS...WITH ONLY A LOW CHANCE MOVING INTO WESTERN AREAS.
HOWEVER...IF THE 12Z OP ECMWF MODEL IS RIGHT...MAY STILL BE TOO
FAST WITH THE ONSET OF PRECIP. HAVE PRECIP MOVING INTO MOST AREAS
DURING MONDAY NIGHT.
TUESDAY-WEDNESDAY...CURRENT TIMING SUGGESTS THE FRONT ONLY SLOWLY
CREEPING ACROSS THE REGION WHILE WEAK WAVES OF LOW PRES MOVE ALONG
IT. SO...FOR NOW...EXPECT MAINLY CLOUDY AND COOL CONDITIONS WITH
CHANCE SHOWERS. DID NOT MENTION THUNDER AT THIS POINT...BUT COULD
HEAR A RUMBLE OR TWO WITH WEAK LOWS ON THE FRONT ENHANCING ANY
LIFT.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
MARINE LAYER CONTINUES TO PRODUCE IFR/LIFR CONDITIONS FROM NYC/KHPN
EAST. THIS SHOULD PERSIST THROUGH AT LEAST THE MID MORNING. A
STRENGTHENING LOW-LEVEL JET OVER THE NEXT SEVERAL HOURS MAY
PROVIDE ENOUGH TURBULENT MIXING FOR VSBYS TO IMPROVE...BUT CIGS
WILL CHANGE LITTLE OVERNIGHT.
SCATTERED SHOWERS POSSIBLE OVERNIGHT AT MOST TERMINALS...AND
PERHAPS EVEN LIGHT RAIN/DRIZZLE AT THE COAST WITH THE STRENGTHENING
LOW-LEVEL JET.
LLWS WILL INCREASE THROUGH THE NIGHT WITH A 50 TO 60 KT JET
DEVELOPING AROUND 2000 FT.
CIGS WILL BE SLOW TO IMPROVE ACROSS EASTERN TERMINALS TODAY AND
IT MAY NOT BE UNTIL A COLD FRONTAL PASSAGE IN THE LATE AFTERNOON
MOVES THROUGH TO SCOUR OUT THE IFR/LIFR CONDITIONS. SOME TURBULENT
MIXING WITH SHOWERS AHEAD OF THE FRONT MAY IMPROVE CONDITIONS BY
MIDDAY...BUT THERE IS LOW CONFIDENCE IN THIS HAPPENING. FOR KEWR
AND THE LOWER HUDSON VALLEY...EXPECT MAINLY MVFR CIGS ALONG AND
AHEAD OF THE COLD FRONT.
COLD FRONT CROSSES REGION 22Z-01Z WITH IMPROVEMENT TO VFR.
OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
FRIDAY...MEDIUM TO HIGH CONFIDENCE FOR VFR. W-NW WINDS MAY BECOME
GUSTY DURING THE AFTERNOON.
SATURDAY-SUNDAY...MEDIUM TO HIGH CONFIDENCE FOR VFR. W-NW FLOW
COULD BE GUSTY SATURDAY AFTERNOON.
MONDAY...MEDIUM CONFIDENCE FOR VFR. CLOUDS INCREASE FROM W-E
DURING THE AFTERNOON. LOW CONFIDENCE FOR MVFR CIGS/VSBYS IN SCT
SHOWERS MONDAY NIGHT.
&&
.MARINE...
DENSE FOG ADVISORY PUT UP TONIGHT FOR ALL WATERS EXCEPT NY HARBOR AS
SETUP IS SIMILAR TO THAT OF LAST NIGHT. SOUTHERLY FLOW WITH
DEWPOINTS HIGHER THAN SEA SURFACE TEMPS WOULD SERVE TO AT LEAST
HOLD IN LOW STRATUS...BUT ALSO PROBABLY KEEPS THE VISIBILITY AT A
MILE OR LESS ON THE WATERS FOR A LARGE ENOUGH AREA TO WARRANT AN
ADVISORY.
SCA POSTED FOR ALL WATERS DUE TO INCREASING SOUTHERLY FLOW LATE
TONIGHT AND THU AHEAD OF COLD FRONT...AS WELL AS BUILDING SEAS
OVER OCEAN.
SHOWERS/THUNDERSTORMS EXPECTED FRI AFTERNOON BEFORE FRONT PUSHES
ACROSS THE AREA WATERS LATE IN DAY. SCA GUSTS WILL SUBSIDE
THURSDAY NIGHT...BUT SEAS WILL REMAIN ROUGH ON OCEAN.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...W WINDS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. SEAS
REMAIN HIGH...UP TO 6-9 FEET OVER THE WATERS S OF LONG ISLAND.
SATURDAY...WINDS REMAIN BELOW SMALL CRAFT. SEAS START OFF AT 5-6
FT ON THE EASTERN OUTER WATERS...BUT SHOULD SUBSIDE BY AFTERNOON.
SUNDAY...WINDS AND SEAS BELOW SMALL CRAFT LEVELS.
MONDAY...WINDS SHIFT TO SE BUT SHOULD REMAIN BELOW SMALL CRAFT.
WITH INCREASING ONSHORE FLOW...SEAS MAY START TO BUILD BUT SHOULD
REMAIN BELOW 5 FT.
&&
.HYDROLOGY...
AS NOTED ABOVE FLASH FLOOD WATCH EXPANDED INTO LOWER HUDSON VALLEY
AND NYC/NASSAU COUNTY. RAINFALL TOTALS OF 0.50 TO 1.50 INCHES
EXPECTED IN SHOWERS/THUNDERSTORMS FROM LATE TONIGHT INTO THU...
WITH LOCALLY AS MUCH AS 2 OR 3 INCHES. THIS MAY RESULT IN
SIGNIFICANT URBAN FLOODING...ESPECIALLY IN NYC...AND SMALL STREAM
FLOODING ELSEWHERE.
LARGER RIVERS SHOULD BE ABLE TO HANDLE THIS AMOUNT OF RAINFALL
WITH ONLY MINOR RISES EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR
NYZ067>075-176>179.
SMALL CRAFT ADVISORY FROM 5 AM EARLY THIS MORNING TO 6 PM EDT
THIS EVENING FOR NYZ073.
NJ...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR
NJZ002-004-006-103>108.
MARINE...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR
ANZ345.
DENSE FOG ADVISORY UNTIL NOON EDT TODAY FOR ANZ330-335-340-345-
350-353-355.
SMALL CRAFT ADVISORY FROM 5 AM EARLY THIS MORNING TO 6 PM EDT
THIS EVENING FOR ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Apr 28, 4:19 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 419 AM EDT THU APR 28 2011 NJZ002-004-006-103>108-NYZ068>075-176>178-290830- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- 419 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE STORM PREDICTION CENTER HAS ALSO FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MOST OF THIS AREA...MAINLY OUTSIDE OF NEW YORK CITY AND NASSAU COUNTY NY. THUNDERSTORMS THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-290830- ORANGE- 419 AM EDT THU APR 28 2011 ...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ179-290830- SOUTHERN NASSAU- 419 AM EDT THU APR 28 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ078-079-290830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 419 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-290830- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 419 AM EDT THU APR 28 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-355-290830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 419 AM EDT THU APR 28 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-290830- NEW YORK HARBOR- 419 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT COULD PRODUCE WIND GUSTS OVER 35 KT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN
In the hours before
Special weather statement, Apr 27, 11:40 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1140 PM EDT WED APR 27 2011 CTZ009>012-NYZ071-075-078>081-176>179-281200- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- SOUTHERN QUEENS-SOUTHERN NASSAU- 1140 PM EDT WED APR 27 2011 AREAS OF FOG WILL CONTINUE OVERNIGHT. THE FOG WILL BE LOCALLY DENSE...ESPECIALLY NEAR THE COAST...WITH VISIBILITY LESS THAN ONE QUARTER MILE. MOTORISTS SHOULD EXERCISE CAUTION...USE LOW BEAM HEADLIGHTS...AND ALLOW FOR EXTRA BRAKING DISTANCE WHEN ENCOUNTERING ANY DENSE FOG. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:07 PM EDT | Marine Dense Fog Advisory | OKX | 33 hr | |
| Apr 28, 7:25 AM EDT | Dense Fog Advisory | OKX | Kings, Nassau, Queens, Suffolk | 8 hr |
| Apr 28, 7:51 AM EDT | Special Weather Statement | OKX | Orange | 39 min |
| Apr 28, 9:16 AM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens | 44 min |
| Apr 28, 10:45 AM EDT | Special Weather Statement | OKX | Orange | 60 min |
| Apr 28, 11:24 AM EDT | Areal Flood Advisory | OKX | Orange | 111 min |
| Apr 28, 11:38 AM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 67 min |
| Apr 28, 11:42 AM EDT | Flash Flood Warning | OKX | Orange, Rockland | 2 hr |
| Apr 28, 11:43 AM EDT | Tornado Warning | OKX | Orange, Rockland | 32 min |
| Apr 28, 12:06 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 24 min |
| Apr 28, 12:13 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Westchester | 2 hr |
| Apr 28, 12:16 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 29 min |
| Apr 28, 12:30 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 3 hr |
| Apr 28, 12:45 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 30 min |
| Apr 28, 1:12 PM EDT | Special Weather Statement | OKX | Bronx, New York, Putnam, Richmond, Rockland, Westchester | 33 min |
| Apr 28, 1:18 PM EDT | Special Marine Warning | OKX | 27 min | |
| Apr 28, 2:07 PM EDT | Special Marine Warning | OKX | 23 min | |
| Apr 28, 3:06 PM EDT | Special Marine Warning | OKX | 24 min | |
| Apr 28, 3:25 PM EDT | Special Weather Statement | OKX | Suffolk | 35 min |
Nearby
High Surf Advisories in New York, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.